Alert archive / Georgia / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 339, NWS Atlanta, GA

June 15, 2008Muscogee County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jun 15, 2008, 6:15 PM EDT for Muscogee County, Georgia. It was in force for 30 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 15, 2008, 6:15 PM EDT (22:15 UTC)
Expired
Jun 15, 2008, 6:45 PM EDT
In force
30 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

County Muscogee County, GA

What was reported inside it

TimeReportWhereRemark
Jun 15, 6:25 PM EDTHAIL 0.885 Se Columbus, GA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.3 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2008-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 856 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2008-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
856 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
843 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
-29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 152215
SVRFFC
GAC215-152245-
/O.NEW.KFFC.SV.W.0339.080615T2215Z-080615T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
615 PM EDT SUN JUN 15 2008

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL MUSCOGEE COUNTY IN WEST CENTRAL GEORGIA

* UNTIL 645 PM EDT

* AT 614 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL...AND
  DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED OVER CENTRAL
  MUSCOGEE COUNTY...MOVING SOUTH AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
  AREAS OF MUSCOGEE COUNTY.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3256 8494 3256 8481 3242 8479 3240 8486
      3240 8488 3238 8496
TIME...MOT...LOC 2215Z 357DEG 9KT 3246 8491

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 3:35 PM EDT, 2 hours 40 minutes earlier.

Area forecast discussion, Jun 15, 3:35 PM EDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
335 PM EDT SUN JUN 15 2008

.SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
WEAK BOUNDARY REMAINS ACROSS CENTRAL GEORGIA THIS AFTERNOON. THIS
BOUNDARY IS EXPECTED TO CONTINUE SLOWLY SINKING SOUTH AND DISSIPATING
OVER NIGHT...BUT ENOUGH MOISTURE REMAINS IN PLACE OVER THE REGION FOR
ISOLATED CONVECTION THIS EVENING...SCATTERED IN THE FAR SOUTHERN
REACHES OF THE FORECAST AREA. WITH THE REMAINS OF THIS BOUNDARY
EXPECTED TO BE IN THE VICINITY...ISOLATED TO SCATTERED CONVECTION IS
POSSIBLE AGAIN MONDAY IN CENTRAL GEORGIA. PERSISTENT NORTHWESTERLY
UPPER FLOW WILL HELP PUSH ANOTHER FRONTAL BOUNDARY INTO NORTH GEORGIA
LATE MONDAY AND INTO CENTRAL GEORGIA TUESDAY. WITH LIMITED MOISTURE
AVAILABLE AND NO DISTINCT UPPER LEVEL FORCING ACCOMPANYING THE
FRONT...ANY SHOWERS OR THUNDERSTORMS SHOULD REMAIN ISOLATED TO
SCATTERED IN COVERAGE.

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
THE LARGE SCALE UPPER LEVEL PATTERN REMAINS BASICALLY UNCHANGED
THROUGH THE EXTENDED FORECAST PERIOD WITH A PERSISTENT UPPER RIDGE
OVER THE ROCKIES AND TROUGH ALONG THE EAST COAST. THIS KEEPS GEORGIA
UNDER A NORTHWESTERLY UPPER FLOW. MODELS DO NOT HIGHLIGHT ANY
SIGNIFICANT WAVES MOVING THROUGH THIS FLOW INTO THE REGION...SO IT IS
HARD TO PINPOINT ANY BEST DAY FOR PRECIPITATION...BUT DIURNAL
CONVECTION WILL BE A POSSIBILITY JUST ABOUT ANY DAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          65  91  66  89  62 /  10   5  10  10   5
ATLANTA         69  90  70  87  62 /  10   5  10  10   5
BLAIRSVILLE     60  86  62  82  54 /  10   5  20  10  10
CARTERSVILLE    63  90  65  86  54 /  10   5  20  10  10
COLUMBUS        70  92  70  91  67 /  20  10  10  20   5
GAINESVILLE     67  89  68  87  61 /  10   5  20  10  10
MACON           68  92  69  95  65 /  20  20  10  20   5
ROME            65  92  65  88  59 /  10   5  20  10  10
PEACHTREE CITY  64  90  65  89  57 /  10   5  10  10   5
VIDALIA         70  91  70  94  67 /  50  30  20  20   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

20

In the hours before

Special weather statement, Jun 15, 4:51 PM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
451 PM EDT SUN JUN 15 2008

GAZ094-152115-
451 PM EDT SUN JUN 15 2008

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN
PEACH COUNTY UNTIL 515 PM EDT...

AT 450 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER FORT VALLEY...MOVING SOUTH AT 13 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
PEACH COUNTY THROUGH 515 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE FORT VALLEY. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING
OF WATER ON ROADWAYS.
Special weather statement, Jun 15, 5:01 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
501 PM EDT SUN JUN 15 2008

GAZ112-113-152145-
501 PM EDT SUN JUN 15 2008

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN
TOOMBS AND MONTGOMERY COUNTIES UNTIL 545 PM EDT...

AT 458 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER KIBBEE...MOVING SOUTH AT 11 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
TOOMBS AND MONTGOMERY COUNTIES THROUGH 545 PM EDT. SOME LOCATIONS IN
THE PATH OF THIS STORM INCLUDE NORMANTOWN...KIBBEE...HIGGSTON...
VIDALIA...MOUNT VERNON...AILEY...SANTA CLAUS...SOUTH THOMPSON AND
ALSTON. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.
Local storm report, Jun 15, 5:28 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
528 PM EDT SUN JUN 15 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0431 PM     HAIL             BERGINSVILLE            32.28N 84.59W
06/15/2008  E0.50 INCH       MARION             GA   PUBLIC

&&

MGRIESIN
Special weather statement, Jun 15, 5:28 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
528 PM EDT SUN JUN 15 2008

GAZ089-090-152215-
528 PM EDT SUN JUN 15 2008

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN
CHATTAHOOCHEE AND SOUTHERN MUSCOGEE COUNTIES UNTIL 615 PM EDT...

AT 523 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES NORTH OF CUSSETA...MOVING SOUTHEAST AT 12
MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
CHATTAHOOCHEE AND MUSCOGEE COUNTIES THROUGH 615 PM EDT. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE JAMESTOWN...CUSSETA...
RENFROE AND MANTA. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER
ON ROADWAYS.
Local storm report, Jun 15, 5:51 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
551 PM EDT SUN JUN 15 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     TSTM WND DMG     3 WNW BUENA VISTA       32.33N 84.57W
06/15/2008                   MARION             GA   COUNTY OFFICIAL

            3 TREES WERE BLOCKING HIGHWAY 26 AND 1 TREE WAS BLOCKING
            HIGHWAY 137 WEST OF BUENA VISTA. HAIL WAS ALSO REPORTED
            BUT THE SIZE WAS UNKONOWN.

&&

MGRIESIN
Special weather statement, Jun 15, 6:11 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
611 PM EDT SUN JUN 15 2008

GAZ089-152245-
611 PM EDT SUN JUN 15 2008

...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN MUSCOGEE COUNTY UNTIL
645 PM EDT...

AT 606 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CENTRAL MUSCOGEE COUNTY...MOVING SOUTH AT 10
MPH.

RAINFALL AMOUNTS BETWEEN 2 AND 3 INCHES PER HOUR CAN BE EXPECTED
ACROSS CENTRAL MUSCOGEE COUNTY. DRIVERS SHOULD USE CAUTION AS
INTENSE RAINFALL WILL REDUCE VISIBILITIES. BECAUSE OF THE SLOW
MOVEMENT OF THIS STORM...PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 4:19 PM EDTSevere Thunderstorm WarningFFCMarion41 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.